MAUDE Adverse Event Report: STRYKER SPINE-US REFLEX-HYBRID 4X14MM VARIABLE ANGLE SELF TAP.SCREW; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

STRYKER SPINE-US REFLEX-HYBRID 4X14MM VARIABLE ANGLE SELF TAP.SCREW; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 48694014
Medical Device Problem Codes Mechanical Problem (1384); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
A company representative reported that insertion of a 4.0 mm reflex screw at left c4, "was not effective." while removing the screw, the securing mechanism of a four-level reflex hybrid plate fractured.All screws and the plate were removed and replaced.The procedure was completed successfully with no adverse consequence to the patient.This report captures the 4.0 mm reflex screw.
 
Event or Problem Description
A company representative reported that insertion of a 4.0 mm reflex screw at left c4 would not final lock.While removing the screw, the securing mechanism of a four-level reflex hybrid plate fractured.All screws and the plate were removed and replaced.The procedure was completed successfully with no adverse consequence to the patient.This report captures the 4.0 mm reflex screw.
 
Additional Manufacturer Narrative
The following fields have been updated following receipt of additional information and return of the device: b5, d9, h3.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual: visual inspection revealed no product issue.Function: functional inspection was performed and screw was able to be attached to screw driver and inserted into plate with no issue.Device and complaint history records review could not be performed as a valid lot code was not provided and could not be obtained.Complaint history records from catalog number were reviewed for this lot, similar complaints were identified.Investigation of associated plate, mfg report # 0009617544-2021-00076, revealed that the locking mechanism deformed and most likely caused the lock to not properly close over screw.

Brand Name
REFLEX-HYBRID 4X14MM VARIABLE ANGLE SELF TAP.SCREW
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key11791162
Report Number0009617544-2021-00077
Device Sequence Number19087866
Product Code KWQ
UDI-Device Identifier04546540535108
UDI-Public04546540535108
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K063430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48694014
Device Catalogue Number48694014
Device Lot NumberUNKOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2021
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer05/17/2021
08/06/2021
Initial Report FDA Received Date05/07/2021
Supplement Report FDA Received Date06/15/2021
08/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1